Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 6, NWS Sioux Falls, SD

April 10, 2007Clay County, Dickinson County, Osceola County, Iowa

NWS Sioux Falls, SD issued this snow advisory at Apr 10, 2007, 3:33 AM CDT for Clay County, Dickinson County, Osceola County, Iowa. It took effect at Apr 10, 2007, 8:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 3:33 AM CDT (08:33 UTC)
In effect from
Apr 10, 2007, 8:00 AM CDT
Expired
Apr 10, 2007, 3:31 PM CDT
In force
8 hr
Issued by
NWS Sioux Falls, SD

Counties Clay County, IA, Dickinson County, IA, Osceola County, IA

The radar

The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2572 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 100833
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
333 AM CDT TUE APR 10 2007

.LOW PRESSURE DEVELOPING FROM SOUTHWEST SOUTH DAKOTA TO WESTERN
NEBRASKA THIS MORNING...WILL MOVE OVER EASTERN NEBRASKA THIS
EVENING...AND SOUTHEAST IOWA WEDNESDAY. THIS SYSTEM WILL LIKELY
BRING PERIODS OF SNOW FROM FAR EASTCENTRAL SOUTH DAKOTA TO
SOUTHWEST MINNESOTA...AND NORTHEAST PARTS OF NORTHWEST IOWA TODAY
THROUGH TONIGHT...ENDING WEDNESDAY. THE SNOW MAY MIX WITH RAIN IN
THE SOUTHERN AND WESTERN PORTIONS OF THIS AREA TODAY INTO EARLY
TONIGHT. A TOTAL OF 3 TO 6 INCHES OF WET SNOW IS EXPECTED...WITH
THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO RIDGE IN SOUTHWEST
MINNESOTA.

SDZ038-039-054-055-100945-
/O.CAN.KFSD.SN.Y.0005.000000T0000Z-070410T1800Z/
BEADLE-KINGSBURY-MINER-LAKE-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...HOWARD...MADISON
333 AM CDT TUE APR 10 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
SNOW ADVISORY. 

PERIODS OF MIXED RAIN AND SNOW TODAY...IS EXPECTED TO BECOME A
PERIOD OF SNOW TONIGHT. GENERALLY 2 TO 3 INCHES TOTAL SNOWFALL IS
EXPECTED.

$$

IAZ002-003-014-101645-
/O.NEW.KFSD.SN.Y.0006.070411T0300Z-070411T1500Z/
OSCEOLA-DICKINSON-CLAY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER
333 AM CDT TUE APR 10 2007

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CDT WEDNESDAY. 

PERIODS OF MIXED RAIN AND SNOW IS EXPECTED LATER THIS MORNING INTO
EARLY TONIGHT...BEFORE CHANGING TO ALL SNOW TONIGHT...AND ENDING
WEDNESDAY. GENERALLY 3 TO 5 INCHES WET SNOWFALL IS EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ071-072-080-081-089-090-097-SDZ040-056-101645-
/O.EXT.KFSD.SN.Y.0005.070410T1500Z-070411T1500Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS...
FLANDREAU
333 AM CDT TUE APR 10 2007

...SNOW ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
CDT WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM CDT WEDNESDAY. 

PERIODS OF SNOW WILL DEVELOP THIS MORNING...AND CONTINUE
TONIGHT AND WEDNESDAY MORNING. A TOTAL OF 3 TO 6 INCHES OF WET
SNOW IS EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND NEAR THE
BUFFALO RIDGE IN SOUTHWEST MINNESOTA. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
RSR
3 follow-up statements
000 
WWUS43 KFSD 101300
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 AM CDT TUE APR 10 2007

.LOW PRESSURE DEVELOPING FROM SOUTHWEST SOUTH DAKOTA TO WESTERN
NEBRASKA THIS MORNING...WILL MOVE OVER EASTERN NEBRASKA THIS
EVENING...AND SOUTHEAST IOWA WEDNESDAY. THIS SYSTEM WILL LIKELY
BRING PERIODS OF SNOW FROM FAR EAST CENTRAL SOUTH DAKOTA TO
SOUTHWEST MINNESOTA...AND NORTHEAST PARTS OF NORTHWEST IOWA TODAY
THROUGH TONIGHT...ENDING WEDNESDAY. THE SNOW MAY MIX WITH RAIN IN
THE SOUTHERN AND WESTERN PORTIONS OF THIS AREA TODAY INTO EARLY
TONIGHT. A TOTAL OF 3 TO 6 INCHES OF WET SNOW IS EXPECTED...WITH
THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO RIDGE IN
SOUTHWEST MINNESOTA.

MNZ071-072-080-081-089-090-097-SDZ040-056-102100-
/O.EXT.KFSD.SN.Y.0005.070410T1300Z-070411T1500Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS...
FLANDREAU
800 AM CDT TUE APR 10 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY. 

PERIODS OF SNOW WILL DEVELOP THIS MORNING...AND CONTINUE TONIGHT
AND WEDNESDAY MORNING. A TOTAL OF 3 TO 6 INCHES OF WET SNOW IS
EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO
RIDGE IN SOUTHWEST MINNESOTA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ002-003-014-102100-
/O.EXT.KFSD.SN.Y.0006.070410T1300Z-070411T1500Z/
OSCEOLA-DICKINSON-CLAY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER
800 AM CDT TUE APR 10 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY. 

PERIODS OF SNOW THIS MORNING SHOULD MIX WITH WITH RAIN AT TIMES
THIS AFTERNOON...BEFORE CHANGING TO ALL SNOW AGAIN TONIGHT...AND
ENDING WEDNESDAY. GENERALLY 3 TO 5 INCHES WET SNOWFALL IS
EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CHAPMAN
000 
WWUS43 KFSD 101653
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 AM CDT TUE APR 10 2007

.LOW PRESSURE WILL CONTINUE TO ORGANIZE ACROSS WESTERN NEBRASKA
TODAY...AND SLIDE EASTWARD INTO SOUTHEAST NEBRASKA THIS EVENING...
AND NORTHERN MISSOURI TONIGHT. PERIODS OF SNOW WILL CONTINUE THIS
AFTERNOON...TONIGHT...AND EARLY WEDNESDAY ACROSS FAR EAST CENTRAL
SOUTH DAKOTA TO SOUTHWEST MINNESOTA...AND NORTHEAST PARTS OF
NORTHWEST IOWA. TOTAL SNOWFALL FROM 3 TO 8 INCHES OF WET SNOW IS
EXPECTED...WITH THE HEAVIEST AMOUNTS ALONG AND EAST OF THE BUFFALO
RIDGE IN SOUTHWEST MINNESOTA.

MNZ098-110100-
/O.EXA.KFSD.SN.Y.0005.000000T0000Z-070411T1500Z/
ROCK-
INCLUDING THE CITY OF...LUVERNE
1153 AM CDT TUE APR 10 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. 

PERIODS OF SNOW WILL CONTINUE INTO WEDNESDAY MORNING...PERHAPS
DROPPING OFF TO A LITTLE LIGHT RAIN OR DRIZZLE MIDDAY TUESDAY.
TOTAL WET SNOWFALL FROM 3 TO 5 INCHES IS EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ071-072-080-081-089-090-097-SDZ040-056-110100-
/O.CON.KFSD.SN.Y.0005.000000T0000Z-070411T1500Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS...
FLANDREAU
1153 AM CDT TUE APR 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. 

AFTER EASING IN INTENSITY FOR A TIME MIDDAY...PERIODS OF SNOW 
ARE EXPECTED TO RETURN THIS AFTERNOON AND CONTINUE INTO WEDNESDAY
MORNING. A TOTAL OF 4 TO 8 INCHES OF WET SNOW IS EXPECTED...WITH
THE HEAVIEST AMOUNTS ALONG AND NEAR THE BUFFALO RIDGE IN SOUTHWEST
MINNESOTA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ002-003-014-110100-
/O.CON.KFSD.SN.Y.0006.000000T0000Z-070411T1500Z/
OSCEOLA-DICKINSON-CLAY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER
1153 AM CDT TUE APR 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. 

PERIODS OF SNOW THIS MORNING MAY MIX WITH WITH RAIN AT TIMES THIS
AFTERNOON...BEFORE CHANGING TO ALL SNOW AGAIN TONIGHT...AND ENDING
WEDNESDAY. GENERALLY 3 TO 5 INCHES OF WET SNOWFALL IS EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CHAPMAN
000 
WWUS43 KFSD 102031
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
331 PM CDT TUE APR 10 2007

.SIGNIFICANT SNOW WILL CONTINUE TO FALL TONIGHT INTO WEDNESDAY IN
SOUTHWEST MINNESOTA...AND IN PARTS OF NORTHWEST IOWA AND FAR
EASTERN SOUTH DAKOTA. LOW PRESSURE BRINGING THE WINTRY WEATHER
WILL MOVE EAST FROM SOUTHERN NEBRASKA THIS EVENING...AND BE OVER
NORTHERN MISSOURI WEDNESDAY MORNING. TOTAL SNOWFALL OF 3 TO 8
INCHES IS EXPECTED...WITH THE HEAVIEST AMOUNTS IN SOUTHWEST
MINNESOTA DOWN INTO THE SPIRIT LAKE AND SPENCER AREAS OF NORTHWEST
IOWA. SNOWFALL SHOULD BE ON THE DECREASE BY WEDNESDAY NOON...BUT
SOME ACCUMULATIONS ARE STILL POSSIBLE THROUGH WEDNESDAY AFTERNOON
IN THE WARNING AREAS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

MNZ071-072-080-081-089-090-097-110445-
/O.UPG.KFSD.SN.Y.0005.000000T0000Z-070411T1500Z/
/O.NEW.KFSD.HS.W.0001.070410T2031Z-070412T0000Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
331 PM CDT TUE APR 10 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

A STEADY SNOW IS EXPECTED TO INCREASE IN INTENSITY THIS
EVENING. THE SNOW SHOULD THEN CONTINUE THROUGH TONIGHT AND
WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY AFTERNOON. TOTAL
SNOWFALL OF 5 TO 8 INCHES IS EXPECTED...HOWEVER SLIGHTLY HEAVIER
AMOUNTS ARE POSSIBLE LOCALLY ALONG AND NEAR THE BUFFALO RIDGE IN
SOUTHWEST MINNESOTA.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IAZ002-003-014-110445-
/O.UPG.KFSD.SN.Y.0006.000000T0000Z-070411T1500Z/
/O.NEW.KFSD.HS.W.0001.070410T2031Z-070412T0000Z/
OSCEOLA-DICKINSON-CLAY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER
331 PM CDT TUE APR 10 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

A MIXTURE OF RAIN AND SNOW IS EXPECTED TO BECOME A STEADY SNOW
THIS EVENING. THE SNOW IS THEN EXPECTED TO INCREASE IN INTENSITY
DURING THE NIGHT. THE SNOW SHOULD CONTINUE INTO WEDNESDAY MORNING
BEFORE DECREASING BY WEDNESDAY AFTERNOON. TOTAL SNOWFALL OF 5 TO 8
INCHES IS EXPECTED.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IAZ013-110445-
/O.NEW.KFSD.HS.W.0001.070410T2031Z-070412T0000Z/
OBRIEN-
INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN
331 PM CDT TUE APR 10 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

OCCASIONAL SNOW...POSSIBLY MIXED WITH RAIN EARLY THIS EVENING...IS
EXPECTED TO BECOME A STEADY SNOW DURING THE EVENING. THE SNOW IS
THEN EXPECTED TO INCREASE IN INTENSITY DURING THE NIGHT. THE SNOW
SHOULD CONTINUE INTO WEDNESDAY MORNING BEFORE DECREASING BY
WEDNESDAY AFTERNOON. TOTAL SNOWFALL OF 5 TO 8 INCHES IS EXPECTED.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IAZ001-012-020>022-SDZ062-067-110445-
/O.EXB.KFSD.SN.Y.0005.000000T0000Z-070411T2000Z/
LYON-SIOUX-PLYMOUTH-CHEROKEE-BUENA VISTA-MINNEHAHA-LINCOLN-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG
331 PM CDT TUE APR 10 2007

...SNOW ADVISORY IN EFFECT UNTIL 3 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT WEDNESDAY. 

A STEADY SNOW IS EXPECTED TO CONTINUE THOUGH TONIGHT. THE SNOW
WILL GRADUALLY DECREASE WEDNESDAY...BUT ADDITIONAL ACCUMULATIONS
ARE POSSIBLE INTO THE EARLY AFTERNOON. TOTAL SNOWFALL OF 3 TO 6
INCHES IS EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ098-SDZ040-056-110445-
/O.EXT.KFSD.SN.Y.0005.000000T0000Z-070411T2000Z/
ROCK-BROOKINGS-MOODY-
INCLUDING THE CITIES OF...LUVERNE...BROOKINGS...FLANDREAU
331 PM CDT TUE APR 10 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CDT WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CDT WEDNESDAY. 

A STEADY SNOW IS EXPECTED TO CONTINUE THOUGH TONIGHT. THE SNOW
WILL GRADUALLY DECREASE WEDNESDAY...BUT ADDITIONAL ACCUMULATIONS
ARE POSSIBLE INTO THE EARLY AFTERNOON. TOTAL SNOWFALL OF 3 TO 6
INCHES IS EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
WILLIAMS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Apr 9, 9:50 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Apr 9, 9:50 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT MON APR 9 2007

.DISCUSSION...
AM UPLOADING FRESHENED UP GRIDS AS WE SPEAK. SOME MINOR CHANGES TO
CURRENT FCST. GIVEN CURRENT AND UPSTREAM DEWPTS IN E CENTRAL NEB...
RAISED LOWS A FEW DEGS OVR OUR FAR WEST...AROUND THE CHAMBERLAIN
VCNTY TO THE MID 30S. WITH DEWPTS ALREADY IN THE LOWER 30S IN THAT
AREA...DECIDED TO JUST GO A RA/SN MIX IN THAT AREA LATER TONIGHT.
SYSTEM IS SHOWING UP NICELY ON THE WV IMAGERY...AND THE KUDX 88D HAS
PLENTY OF ECHOES ATTM MOVG THRU WRN SD. SOME OF THIS INITIAL
DEVELOPMENT WL HAVE A HARD TIME REACHING THE GROUND IN THIS FA AS IT
MOVES INTO INCREASINGLY DRY AIR IN THE LOW LEVELS THE FURTHER YOU GO
EAST. THERE IS ALSO SOME CLOUD TO GROUND STRIKES IN THE WRN PLAINS...
AS FAR E AS NEAR MERRIMAN NEB. HOWEVER...LATEST RAOBS AND MODEL
SNDGS NEAR THE KFSD FA SHOW A HUGE STABLE LYR FM H85-H7 IN OUR SWRN
CWFA. SO NOT CONFIDENT THAT ISOLD TS CAN MAKE IT EVEN TO GREGORY
CO...SO LEFT OUT FOR NOW.

OTHERWISE...SYSTEM APPEARS TO BE ON TRACK FM EARLIER FCST. SIMILAR
TO OUR FAR WRN CWFA...DECIDED TO JUST GO A RA/SN MIX LATE TONIGHT
FOR OUR EXTREME SRN CWFA...AROUND THE KYKN AND KSUX AREAS...AS THE
DEWPTS TEMPS ARE REALLY COMING UP FAST IN THOSE AREAS. BUT IT
REMAINS STUBBORNLY DRY WHERE WE HAVE OUR SNOW ADVY AREA...WHICH
SHOULD ALLOW FOR EXCELLENT EVAPORATIVE COOLING AND A LOWERING OF THE
WET BULB TEMPS ONCE THE PCPN BEGINS TO FORM IN THOSE AREAS. ONE CAN
SEE THE DRY DEWPTS CURRENTLY IN S CENTRAL MN AS A KEY TO HOW DRY THE
SFC AIR IS ADVECTING INTO OUR HEADLINED AREA. THE LATEST NAM IS
EXTREMELY SLOW IN MOVG THE PCPN OUT OF THIS CWFA FOR TUESDAY. THIS
WL NEED TO GET LOOKED AT BY THE MID SHIFT. THE NRN END OF THE LOW
PRES AREA STAYS PUT IN NRN MT...WITH THE SRN END MOVG ACROSS
NEBRASKA. THIS ALLOWS A PIN WHEEL AFFECT TO TAKE HOLD IN THIS FA
WITH A SFC TROF OF LOW PRES EXTENDING BETWEEN THE TWO LOW PRES
SYSTEMS. THEREFORE IT COULD BE MUCH WETTER TUE AFTN AND EVE OVR MUCH
OF OUR FA THAN PREVIOUSLY ANTICIPATED.

FOR SNOW AMOUNTS...CURRENTLY HAVE SW MN WITH THE MOST AT AROUND 4
INCHES...WITH JUST OVR 3 INCHES IN HON. ABOUT 2 INCHES IN SIOUX
FALLS WITH MUCH OF THAT ONLY ON THE GRASSY AREAS LIKELY. THEN I HAVE
BETWEEN 1 AND 1.5 INCHES IN A SWATH FM MITCHELL...TO SPENCER IA AND
STORM LAKE IA.

&&

.PREV DISCUSSION...
NEXT SHORTWAVE TO AFFECT THE REGION IS PRESENTLY SWINGING THROUGH
MONTANA AND WYOMING PER CURRENT WATER VAPOR IMAGE. MODELS HAVE
SLOWED SYSTEM SLIGHTLY...AND WITH DRY AIR PARKED OVER OUR
REGION...SATURATION OF THE LOWER LEVELS WILL TAKE AWHILE...AND DO
NOT EXPECT TO SEE MUCH IN THE FORM OF PRECIPITATION IN OUR AREA
UNTIL AROUND MIDNIGHT. STILL SOME DISCREPANCIES AMONG THE MODELS AS
FAR AS EXACT TRACK AND TIMING OF THE LOW PRESSURE...BUT THE
GFS/NAM/ECMWF CLOSE ENOUGH TO SETTLE ON A CONSENSUS FORECAST.
MIDLEVEL FRONTOGENESIS WILL DEVELOP OVER OUR WESTERN ZONES BETWEEN
00Z AND 06Z AND PUSH ACROSS THE CWA THROUGH TONIGHT AND EARLY
TOMORROW. AS PRECIPITATION DEVELOPS IN THE SOUTHWEST LATER THIS
EVENING...TEMPERATURES WILL BE IN THE UPPER 30S TO LOWER 40S OVER
THAT AREA...BUT SHOULD RAPIDLY COOL WITH RELATIVELY LOW DEW POINTS
AND PRECIPITATION INTENSITY BEING RATHER HIGH.  WITH THAT THOUGHT IN
MIND...LOOKS LIKE MOST ALL OF THE PRECIPITATION THAT OCCURS TONIGHT
WILL BE IN THE FORM OF SNOW WITH TEMPERATURES ALOFT CERTAINLY COLD
ENOUGH TO SUPPORT SNOW. SOME INSTABILITY IS FOUND ABOVE AREAS OF
MAXIMUM FRONTOGENESIS...ESPECIALLY TOWARD THE EARLY MORNING HOURS
TUESDAY...SO COULD SEE SOME CONVECTIVE SNOWBURSTS WITH SHORT LIVED
LOCALLY HEAVY SNOW. BEST ACCUMULATION OF SNOW WILL OBVIOUSLY BE IN
THE COLDER AREAS...GENERALLY NORTH AND EAST OF HURON TO SIOUX FALLS
TO SPENCER...WITH 1 TO 2 INCHES ALONG THIS LINE...TO 3 TO 4 INCHES
UP TOWARD SOUTHWESTERN MINNESOTA. APPEARS THAT HEAVIEST
PRECIPITATION WILL OCCUR FROM THE EARLY MORNING HOURS OF TUESDAY
UNTIL AROUND LUNCHTIME ON TUESDAY...THEN TAPERING OFF FROM SOUTHWEST
TO NORTHEAST THROUGH THE AFTERNOON AS DRY SLOT BEGINS TO PUSH INTO
THE REGION. COULD SEE ANY LEFT OVER PRECIPITATION CHANGE TO RAIN IN
THE SOUTHWEST DURING THE AFTERNOON AS TEMPERATURES WARM. STILL COULD
SEE A LITTLE WRAP AROUND PRECIPITATION ON TUESDAY NIGHT INTO EARLY
ON WEDNESDAY...THOUGH ANY SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT.
LOOKS LIKE A BREAK ON WEDNESDAY NIGHT AND THURSDAY BEFORE NEXT
SYSTEM BEGINS TO ENCROACH ON THE AREA ON THURSDAY NIGHT.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.

IN THE LONG RANGE...FRI THROUGH MON. POT STILL EXIST FOR A SIG
SNOWSTORM ACRS CWA FRI AFTN AND NIGHT. MODELS ARE COMING BACK INTO
CLOSER AGREEMENT WITH TRACK A LTL FURTHER SE THAN PREVIOUS GFS RUNS.
MODELS NOW ARE COLDER WHICH WUD PRODUCE A GREATER LIKELHOOD OF
PRECIP BEING IN THE FORM OF SNOW. UPPER LOW OVR SWRN US WL EJECT
ENEWD FRI INTO SAT OPENING GULF AND BRINING AMPLE LLM NWD TOWARD
CWA. BIG QUESTION OS EXCAT PATH OF THIS STORM. THESE TYPES OF SPRNG
SNOWSTORMS HAVE A TENDENCY TO LIFT A LTL FURTHER N THAN FCST AND WUD
NOT BE SUPRISED IF THIS OCCURS. WL GO WITH HIGH POS ACRS SERN HALF
OF CWA AND GO FM A R/S MIXTURE TO ALL SNOW. STORM HAS THE POT FOR
PRODUCING A BAND OF 12+ INCHES OF WET HEAVY SNOW. WNDS WL ALSO BE
STRONG WITH THIS SYS. HAVE GONE LOWER THAN GUID TEMPS FRI INTO SAT
DUE TO THE EXPECTED PRECIP AND COLD AIR IN THE LOW LEVELS. SHUD
BEGIN TO WARMUP SUN AND MON AS PAC AIR WL REPLACE THIS SYS WHICH
SHUD ALLOW ANY SNOW TO MELT FAIRLY QUICKLY. STILL WL GO LOWER THAN
GUID SUN AND MON AS PSBL SNOW ON GND WUD LIMIT WARMUP. WL BE
INTERESTING TO SEE HOW ALL OF THIS PANS OUT.

&&

.AVIATION...IFR VSBYS AND CIGS LKLY TO DEVELOP LTR IN OVERNIGHT AND
THRU MORNING ON TUESDAY WITH BAND OF MID LVL PRECIPITATION
SATURATING FROM ALFT...DEVELOPING AFT 06Z. TEMPERATURES APPEAR TO
WARM ENOUGH ALOFT TO LIMIT SNOW THREAT TO A FEW HOURS AROUND
DAYBREAK FOR KSUX...AND TO ARND 17Z AT KFSD/KHON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.

MN...SNOW ADVISORY FROM 4 AM TO 4 PM CDT TUESDAY FOR MNZ071-072-080-
     081-089-090-097.

NE...NONE.

SD...SNOW ADVISORY FROM 4 AM TO 4 PM CDT TUESDAY FOR SDZ040-056.

     SNOW ADVISORY FROM 1 AM TO 1 PM CDT TUESDAY FOR SDZ038-039-054-
     055.

&&

 MJF/JM/CHAPMAN
Hazardous weather outlook, Apr 9, 12:41 PM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1241 PM CDT MON APR 09 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1241 PM CDT MON APR 09 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
LOW PRESSURE WILL MOVE ACROSS NORTHERN NEBRASKA TONIGHT AND
TUESDAY AND WILL SPREAD RAIN AND SNOW ACROSS THE REGION.
ACCUMULATING SNOW IS EXPECTED NORTHEAST OF A LINE FROM HURON TO
SIOUX FALLS TO SPENCER IOWA LATE TONIGHT INTO TUESDAY
MORNING...WITH 2 TO 5 INCHES OF SNOW  EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR A SIGNIFICANT WINTER STORM FRIDAY INTO
SATURDAY MORNING ACROSS THE REGION. HEAVY SNOW WILL BE POSSIBLE
ACROSS NORTHWEST IOWA...SOUTHWEST MINNESOTA...SOUTHEAST SOUTH
DAKOTA AND NORTHEAST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:31 PM CDTHeavy Snow WarningFSDClay, Dickinson, Lyon, O'Brien, Osceola, Sioux23 hr

Nearby

Snow Advisories in Iowa, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.